MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED

SYNTHES GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED
Catalog Number 03.503.476
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a bimaxillary osteotomy procedure, the customer reported the matrixmandible 1.5mm drill bit heated up in the transbuccal cannula and the universal trocar handle.The heat caused the drill bit to blacken at the time.The surgeon believed the head burned the bone and the cheek soft tissue.There was a surgical delay of ten (10) minutes.The procedure was successfully completed.No fragments were generated.The patient outcome is unknown.Concomitant devices reported: drillsl long f/matmand (part number 03.503.045, lot unknown, quantity 1).Univ-handle f/drillsleeves (part number 397.211, lot unknown, quantity 1).Trumatch orthognathic kit full bimaxillary (part number sd980.001, lot me20mehkeb, quantity 1).Matrixmandible drill bit ø1.5 2flute f/0 (part number 03.503.476, lot unknown, quantity 1).This report is for one (1) matrixmandible 1.5mm drill bit j-latch for 03.503.045/.047.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Zuchwil customer quality will conduct initial investigation actual device was not returned; customer quality will conduct investigation based on the images provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: the complaint condition that the tip of the drill bit got black and its heating up, could be confirmed according the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH FOR 03.503.045/.047
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11349899
Report Number8030965-2021-01175
Device Sequence Number4069624
Product Code DZI
UDI-Device Identifier07611819973176
UDI-Public(01)07611819973176
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.476
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/25/2021
03/11/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/08/2021
04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL LONG F/MATMAND; DRILLSL LONG F/MATMAND; MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0; MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0; MATRIXMANDIBLE DRILL BIT Ø1.5 2FLUTE F/0; TRUMATCH ORTHOGNATHIC KIT FULL BIMAXILLARY; TRUMATCH ORTHOGNATHIC KIT FULL BIMAXILLARY; UNIV-HANDLE F/DRILLSLEEVES; UNIV-HANDLE F/DRILLSLEEVES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR